Entity

Time filter

Source Type

Sainte-Foy-lès-Lyon, France

Renet S.,AP HP | Chaumais M.-C.,AP HP | Chaumais M.-C.,French Institute of Health and Medical Research | Chaumais M.-C.,University Paris - Sud | And 14 more authors.
Gastroenterology | Year: 2015

Sofosbuvir and daclatasvir are direct-acting antiviral drugs used to treat chronic hepatitis C virus infection. In 2015, the Food and Drug Administration and European Medical Agency warned that bradycardia could occur when amiodarone was administered in combination with sofosbuvir, but no case reports had been published. We report extreme bradycardia within 2 hrs after intake of sofosbuvir and daclatasvir by 2 patients receiving amiodarone. The first patient had a cardiac asystole 30 min after receiving sofosbuvir and daclatasvir. Amiodarone, sofosbuvir, and daclatasvir treatment were stopped; after 10 days, the cardiac evaluation was normal and patient was discharged. The second patient was taking amiodarone and propranolol; 2 hrs after receiving sofosbuvir and daclatasvir, he had an extreme sinus node dysfunction (heart rate of 27beats/min). Amiodarone and propranolol were stopped, but the patient continued receiving sofosbuvir and daclatasvir for 3 days and sinus bradycardia was recorded each day, 2 hrs after intake of these drugs. When he stopped taking the drugs, no bradycardia was observed. Administration of sofosbuvir and daclatasvir on day 13 induced bradycardia 2 hrs after intake. However, no bradycardia occurred following a rechallenge 8 weeks after the patient stopped taking amiodarone. These observations indicate that patients treated with amiodarone should be continuously monitored within the first 48 hrs following the initiation of sofosbuvir and daclatasvir. © 2015 AGA Institute. Source


Fujii H.,University of Toronto | Goel A.,University of Toronto | Bernard N.,Center Regional Of Pharmacovigilance | Pistelli A.,Florence Teratogen Information Service | And 9 more authors.
Neurology | Year: 2013

Objectives: Our objectives were to 1) determine whether first-trimester use of gabapentin is associated with an increased risk for major malformations; 2) examine rates of spontaneous abortions, therapeutic abortions, stillbirths, mean birth weight and gestational age at delivery; and 3) examine rates of poor neonatal adaptation syndrome following late pregnancy exposure. Methods: The study design was prospective. Women were included who initially contacted the services between 5 and 8 weeks with a comparison group of women exposed to nonteratogens, collected in a similar manner. Results: We have data on 223 pregnancy outcomes exposed to gabapentin and 223 unexposed pregnancies. The rates of major malformations were similar in both groups (p = 0.845). There was a higher rate of preterm births (p = 0.019) and low birth weight <2,500 g (p = 0.033) in the gabapentin group. Among infants who were exposed to gabapentin up until delivery, 23 of 61 (38%) were admitted to either the neonatal intensive care unit or special care nursery for observation and/or treatment, vs 6 of 201 (2.9%) live births in the comparison group (p < 0.001). There were 2 cases of possible poor neonatal adaptation syndrome in neonates exposed to gabapentin close to delivery, compared with none in the comparison group, although it must be noted that these infants were concomitantly exposed to other psychotropic drugs. Among the women who took gabapentin, the major indications were pain (n = 90; 43%) and epilepsy (n = 71; 34%); the remainder were for other indications, mostly psychiatric. Conclusion: Our results suggest that although this sample size is not large enough to make any definitive conclusions, and there was no comparator group treated with other antiepileptic drugs, gabapentin use in pregnancy does not appear to increase the risk for major malformations. This finding and the increased risk for low birth weight and preterm birth require further investigation. © 2013 American Academy of Neurology. Source


Many observational and meta-analysis studies suggested a decreased risk of cancer in patients treated with metformin. However multiple biases have been related to these studies which are known to increase downward the effect of the drug, thus making metformin seems to be protective when in fact it may have less or no effect. Large randomized studies on diabetes treatment did not confirm any protective effect for metformin. The potential effect of sulfonylureas and glinides on cancer risk and mortality has been suggested in several observational studies mainly showing an increased risk for colorectal and pancreatic cancers. The randomized trials ADOPT and RECORD did not find such an exaggerated risk. Two meta-analysis have given divergent results with regard to cancer risk. The first one showing an increased risk for cancer in users of sulfonylureas with or without insulin compared to non users. The second metaanalysis found no risk when users of sulfonylureas without insulin were compared to others patients. A cohort study in the French National Healthcare Insurance Database between 2003 and 2010 suggested a two-fold risk of cancer in patients more exposed to sulfonylureas. It appears difficult to know whether cancer risk excess is due to sulfonylureas itself or to associated insulin treatment, or yet explained by the lower risk seen in control group treated with metformin. According to the results of observational studies, two meta-analysis found a higher risk for any cancer in insulin users. French National Healthcare Insurance Database likewise suggested a two-fold increased risk of cancer in patients highly exposed to insulin. Main criticism pointed out these studies have potential biases as insulin-treated patients have a diabetes with a longer duration and more severe comorbidities (among them cancer). The initial warning on insulin glargine appeared to be erased whereas it remains necessary to have more long term safety studies. In diabetics with high risk or antecedents for cancer, epidemiological, clinical trials and experimental data converge for first promoting combining and reinforcing therapies against insulin resistance. © 2014 - Elsevier Masson SAS. Source


Since the year 2000, ten studies focusing on cutaneous immuno-allergic adverse drug effects have been carried out by the French regional pharmacovigilance centers. As a result, several drug products, including the sedative phenobarbital, topical chloproethazine ((Neuriplège ® cream), propacetamol and topical bufexamac, have been withdrawn from the market. Concerning other drugs, such as patent blue, minocycline, pholcodine, and strontium ranelate (Protelos ®), the studies have led to changes in security information or conditions of use. After three successive surveys, the decision to withdraw topical ketoprofen from the French market was finally cancelled by the European Medicines Agency. Requests for re-evaluation of the risk-benefit ratio of two drugs has been made at the European level and they are presently being undertaken; they concern strontium ranelate, the cause of hypersensitivity syndromes, and the antitussive pholcodine, suspected of inducing anaphylaxis to neuromuscular blocking agents (curares). © 2012 Elsevier Masson SAS. Source


Pell G.,Service de Nephrologie Transplantation Renale | Shweke N.,Service de Nephrologie Transplantation Renale | Van Huyen J.-P.D.,Service danatomo pathologie | Tricot L.,Service de Nephrologie Transplantation Renale | And 4 more authors.
American Journal of Kidney Diseases | Year: 2011

Intravenous injection of angiogenesis-inhibitor drugs is used widely to treat cancers. Associated renal complications primarily involve proteinuria and hypertension, and thrombotic microangiopathies also have been described. Intravitreal antivascular endothelial growth factor (VEGF) therapy currently is used by ophthalmologists to treat neovascularization in age-related macular degeneration. However, there is some evidence that intravitreal anti-VEGF injections may result in systemic absorption, with the potential for injury in organs that are reliant on VEGF, such as the kidney. We report the first case to our knowledge of a patient who developed an acute decrease in kidney function, nonimmune microangiopathic hemolytic anemia with schistocytes, and thrombocytopenia after 4 intravitreal injections of ranibizumab. Light microscopy of a kidney biopsy specimen showed segmental duplications of glomerular basement membranes with endothelial swelling and several recanalized arteriolar thrombi. Because of the increasing use of intravitreal anti-VEGF agents, ophthalmologists and nephrologists should be aware of the associated risk of kidney disease. Early detection is crucial so that intravitreal injections can be stopped before severe kidney disease occurs. © 2011 National Kidney Foundation, Inc. Source

Discover hidden collaborations